Tuesday, March 19, 2019

Comments by Anonymouse

Showing 3 of 3 comments.

  • Matin,

    Please know that your life is definitely worth something. My husband is also an immigrant who came to the US to be with me, leaving his family, job, and life he knew behind. I can understand how difficult that must be. These life circumstances alone can really knock a person down, but please know that you can overcome this. You are definitely not alone, and I really encourage you to pursue the major that you want. Don’t settle for a major that won’t make you happy.

  • I’m really grateful for this post. About 6 months ago, I spoke to my doctor about a referral to a therapist for depression and anxiety that I’ve dealt with throughout my life. He suggested putting me on an antidepressant to see if that will help. We started off with Celexa, which was the least damaging, in my opinion. While I felt it helped my mood, I was still constantly on edge and feeling like I couldn’t relax. We switched to Effexor in hopes that it would help with my anxiety and low energy issues. I started out on a fairly low dose, and I began having suicidal thoughts, which is absolutely not normal for me at all. My doctor raised my dosage after I complained about the suicidal thoughts, increased anxiety, continued low energy, and to boot I was having nightmares every night, driving my energy down even further.

    I stopped having nightmares with the increased dosage, but my anxiety was still just as bad. I have since decided that I want to become pregnant, so a couple months ago my doctor tapered me down from the Effexor and I switched to Zoloft three weeks ago. On everything except the Celexa, I have felt withdrawal symptoms even if I miss a dose for a couple of hours. Once I switched to Zoloft, I have had headaches every day and have felt dizzy. I decided a week ago to stop taking all of my antidepressants, period, cold turkey.

    Since quitting, I have experienced vertigo, incredibly poor sleep, trouble concentrating, grogginess/fatigue, irritability, and probably some other things I haven’t attributed to the medicine withdrawal. It is never, ever a good time to quit these medicines, because it interferes with your life so much. I’m to start a new semester at college on Monday and am barely able to focus on things I want to do, but I refuse to start taking my meds again. I have to hope that the symptoms will go away and I will begin to feel better again soon.

    My husband speculated that a GP shouldn’t be prescribing antidepressants to patients, but I told him he must know what he’s doing because he’s otherwise a good doctor. I should’ve listened to my husband six months ago. I have since been doing a lot of research in order to determine the true cause of my depression and anxiety, which are both ever present, but not debilitating. I have discovered that there’s a link between ADHD and depression and anxiety, though it’s not widely known about. I have untreated ADHD starting from early childhood, and when I talk to my family about my complaints of anxiety and depression, my mom and brother both have those symptoms as well. My mom ascertains that we have generalized anxiety disorder (my mom has been on xanax for most of my life due to this diagnosis), but I firmly believe that these symptoms are related to our ADHD. I only wish I had known about this sooner before my stressful experiences with antidepressants.